Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 57, NWS Fort Worth, TX

June 3, 2024Hunt County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 3, 2024, 6:29 PM CDT for Hunt County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2024, 6:29 PM CDT (23:29 UTC)
Expired
Jun 3, 2024, 6:45 PM CDT
In force
16 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2254 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.7
Supercell composite
10.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:45 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 3, 2:45 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
245 PM CDT Mon Jun 3 2024

...New Long Term...

.SHORT TERM... /Issued 115 PM CDT Mon Jun 3 2024/
/Through Tuesday Afternoon/

Another round of storms is now moving into North Texas, bringing
a renewed threat for both severe weather and flash flooding.

The airmass across North Texas remains quite moist, evident by
the >75F dew points that are now approaching the I-20 corridor at
this time. Couple the moist airmass with localized ascent due a
southward surging cold pool and we'll once again be talking about
another round of storms moving southward through the region this
afternoon. Precipitable water values continue to be at or slightly
above the 90th percentile, meaning, these thunderstorms will
continue to produce heavy rain. Antecedent soil conditions are
likely to lead to quick runoff with renewed flooding possible.

In addition to the southward surging line, additional storms will
be possible east of I-35 and south of I-20 along a tight theta-e
gradient. If storms can develop in this region, a few strong to
severe storms cannot be ruled out through the afternoon.

After the late afternoon system moves through, we'll have to
monitor any additional thunderstorm development across the TX
Panhandle and western Oklahoma. There is guidance that suggests
the dryline will set off a few storms and congeal them into a
complex. Corfidi vectors suggest a southeastward moving complex
may push across the region late this evening into tonight from the
northwest. If these storms do occur, damaging winds, large hail
and flash flooding will be the main hazards once again. Confidence
in this line of storms remains low.

For tomorrow, some relief from the rain is expected as weak
ridging aloft likely keeps precipitation at bay. Unfortunately,
this will mean the heat returns with highs in the mid to upper
90s. A few triple digit readings cannot be ruled out in western
North Texas.

Hernandez

&&

.LONG TERM... /NEW/
/Tuesday Night Through The Weekend/

The heat will continue to be the main headline as we move through
the middle of the upcoming week. Afternoon highs will range in
the low to mid 90s, with continued saturation in the low levels as
seen by our dewpoints in the low to mid 70s. Heat indices will
reach up to 105 to 109 degrees at times across portions of North
and Central Texas, which may result in heat illness in some of our
population. Be sure to take frequent breaks over the next several
days, avoid peak heating hours, and drink plenty of water.

The other talking point will be the continued low chances for
showers and thunderstorms through the middle of the week and once
again toward the end of the week into the weekend. Coverage,
timing, and hazards will need to continue to be refined over the
next several days as confidence remains quite low. Much of this
will hinge on the exact placement of remnant outflow boundaries,
on top on the evolution of potential convective clusters and they
continue to push to the south and east across the Red River.
Thankfully it appears that coverage will be lower than it has been
in recent days, which will help to provide a much needed break as
clean up crews continue to work to clean up damage across
portions of our coverage area. Flooding issues will continue to be
a threat as well as any additional rainfall could cause problems
at this point. Soils are incredibly saturated and reservoir lakes
are full. It won't take much to cause additional flooding
problems, so continue to be aware of this as we move through the
days.

As has been said several times over the past few days, continue
to check back for updates as the forecast can and will evolve.
Confidence has been quite low as of late as guidance has been all
over the place. Short term and near term changes may be necessary
at times depending on real-time observations through radar, and
satellite interpretation and surface analysis.

Reeves

&&

.AVIATION... /Issued 115 PM CDT Mon Jun 3 2024/
/18Z TAFs/

Concerns...Low ceilings, TSRA and wind shift late this afternoon.
Low confidence in second round of storms overnight.

The MVFR deck that spread across the region this morning is in
the process of scattering out, evident by the speckling of
MVFR/VFR across the region. This will likely improve to VFR as
low-level mixing increases cloud heights. The improvements are
likely to be temporary as a line of storms inches closer to the
D10 airspace. VCTS has been shifted earlier to account for the
approaching line of storms. TSRA is now advertised between 21-00Z
where northerly winds appear likely. The northerly winds will
linger for a few hours before southeasterly winds return to the
area. A similar trend is expected at Waco closer to 00Z.

Improvements are expected after 00Z as VFR returns to the region.
This too, will be temporary as low-level moisture comes back and
MVFR once again overspread the region. Confidence in an afternoon
round of storms remains too low to include in the TAF, therefore,
we'll continue to monitor trends through the next several hours.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  93  76  91  76 /  20   5  20  10   5
Waco                72  92  75  91  74 /  30   5  10  10  20
Paris               69  87  73  87  71 /  30  20  30  20   5
Denton              72  93  74  90  72 /  20   5  20  10   5
McKinney            72  91  75  89  73 /  30   5  20  10   5
Dallas              72  93  76  92  75 /  20   5  20  10  10
Terrell             72  90  74  89  72 /  30   5  20  20  10
Corsicana           74  92  76  91  75 /  20  10  10  20  10
Temple              74  94  76  92  74 /  30  10  10  10  20
Mineral Wells       72  97  75  93  73 /  10   0  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 2:39 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
239 PM CDT Mon Jun 3 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
239 PM CDT Mon Jun 3 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are expected today. There will
be a low risk for large hail and damaging wind gusts. Strong to
severe storms could continue this evening into overnight tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Additional storm chances exist Tuesday through Wednesday morning and
again over the weekend with a weak cold front. Strong to severe
storms may be possible at times, so continue to check for updates.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 3, 12:48 PM CDT, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1248 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Flash Flood      5 NW Hillsboro          32.05N 97.18W
06/02/2024                   Hill               TX   Emergency Mngr

            DELAYED REPORT CR1345 impassable due to
            flooding.

&&

AJS
Local storm report, Jun 3, 12:51 PM CDT, 5 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1251 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      3 WSW Malone            31.91N 96.94W
06/02/2024                   Hill               TX   Emergency Mngr

            DELAYED REPORT multiple county roads
            flooded.

&&

AJS
Special weather statement, Jun 3, 6:23 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
623 PM CDT Mon Jun 3 2024

TXZ105-121>123-032345-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
623 PM CDT Mon Jun 3 2024

...Strong thunderstorms will impact portions of southeastern Hunt,
northern Kaufman, northwestern Van Zandt and northwestern Rains
Counties through 645 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms, the
leading outflow winds of which stretched from Greenville Club Lake
to Terrell. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Terrell, Kaufman, West Tawakoni, Quinlan, Hawk Cove, New Terrell
  City Lake, Lake Tawakoni, and Greenville Club Lake around 625 PM
  CDT.
  East Tawakoni and Lake Tawakoni State Park around 630 PM CDT.

This includes Interstate 20 between mile markers 495 and 514.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3267 9600 3251 9623 3261 9648 3274 9631
      3308 9607 3305 9586 3298 9586
TIME...MOT...LOC 2321Z 283DEG 17KT 3300 9605 3273 9624 3264 9637

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:00 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson60 min
Jun 2, 7:02 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson58 min
Jun 2, 7:13 PM CDTSpecial Weather StatementFWDAnderson, Henderson, Van Zandt32 min
Jun 2, 7:20 PM CDTSevere Thunderstorm WarningFWDHenderson55 min
Jun 2, 7:49 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Somervell56 min
Jun 2, 7:58 PM CDTSevere Thunderstorm WarningFWDHill62 min
Jun 2, 8:06 PM CDTSevere Thunderstorm WarningFWDHenderson22 min
Jun 2, 8:28 PM CDTFlash Flood WarningFWDHenderson, Hill, Navarro3 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDDenton52 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDDallas14 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDCollin47 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDCollin38 hr
Jun 2, 9:20 PM CDTSpecial Weather StatementFWDLimestone25 min
Jun 2, 9:41 PM CDTSpecial Weather StatementFWDAnderson, Freestone34 min
Jun 2, 10:13 PM CDTSpecial Weather StatementFWDAnderson32 min
Jun 3, 10:30 AM CDTRiver Flood WarningFWDDelta, Hopkins70 hr
Jun 3, 3:02 PM CDTAreal Flood AdvisoryFWDFannin, Grayson, Lamar3 hr
Jun 3, 3:57 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
Jun 3, 4:46 PM CDTFlash Flood WarningFWDDelta, Hopkins, Hunt, Rains4 hr
Jun 3, 4:52 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall3 hr
Jun 3, 5:16 PM CDTFlash Flood WarningFWDCollin, Dallas, Rockwall3 hr
Jun 3, 5:42 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall33 min
Jun 3, 6:23 PM CDTSpecial Weather StatementFWDKaufman22 min
Jun 3, 6:35 PM CDTFlash Flood WarningFWDKaufman, Van Zandt5 hr
Jun 3, 6:44 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt61 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.